Alert archive / Mississippi / Special Weather Statements in 2022

Special Weather Statement, NWS Mobile, AL

July 22, 2022Baldwin County, Mobile County, Alabama; Escambia County, Florida; 4 counties in Mississippi

NWS Mobile, AL issued this special weather statement at Jul 22, 2022, 12:11 AM CDT for Baldwin County, Mobile County, Alabama; Escambia County, Florida; 4 counties in Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2022, 12:11 AM CDT (05:11 UTC)
Expired
Jul 22, 2022, 1:15 AM CDT
In force
64 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 10 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2022-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1764 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2022-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1764 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

351 
WWUS84 KMOB 220511
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1211 AM CDT Fri Jul 22 2022
 
ALZ052-261>264-266-FLZ201>204-MSZ075-076-078-079-220615-
Mobile Inland AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Washington AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Stone MS-Perry MS-Greene MS-George MS-
1211 AM CDT Fri Jul 22 2022

...Strong thunderstorms will impact portions of Mobile, Baldwin,
southern Washington, west central Santa Rosa, Escambia, George,
Perry, Greene and Stone Counties through 115 AM CDT...

At 1211 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles northwest of
Macedonia to 5 miles southwest of Beaumont to 7 miles north of
Lucedale to 5 miles east of Citronelle to 11 miles east of Stapleton
to 3 miles west of Point Baker. Movement was southwest at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Brent, West Pensacola,
Ensley, Daphne, Tillmans Corner, Warrington, Fairhope, Saraland,
Gonzalez, Bay Minette, Foley, Pace, Chickasaw, Satsuma, Orange Beach,
Wiggins and Robertsdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Alabama...and southeastern Mississippi.

&&

LAT...LON 3091 8934 3091 8914 3143 8915 3127 8795
      3126 8799 3115 8797 3072 8699 3053 8713
      3055 8720 3033 8729 3032 8726 3026 8760
      3041 8791 3071 8791 3077 8800 3052 8809
      3074 8841 3074 8888 3068 8889 3065 8934
TIME...MOT...LOC 0511Z 035DEG 23KT 3144 8920 3110 8896 3103 8862 3107
8813 3073 8760 3068 8712

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 11:32 PM CDT, 39 minutes earlier.

Area forecast discussion, Jul 21, 11:32 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1132 PM CDT Thu Jul 21 2022

.AVIATION...
06Z issuance...A line of storms currently extending from near
Waynesboro, Mississippi to Brewton, Alabama will continue
southward and into the northern Gulf during the overnight hours.
Scattered to numerous showers and storms are expected to redevelop
across the area on Friday. IFR to MVFR conditions will accompany
the showers and storms, and strong wind gusts are possible. /29

&&

.PREV DISCUSSION... /issued 949 PM CDT Thu Jul 21 2022/

NEAR TERM /Now Through Saturday/...A Mesoscale Convective System
(MCS) with an outflow boundary currently near the northern border
of the CWA will bring a line of convection through the forecast
area tonight which gradually weakens and diminishes in coverage.
Wind gusts around 60 mph along with quarter size hail are possible
with the convection mainly during the evening hours and mainly
over interior areas. An interesting upper level pattern is in
place with a modest deformation zone over the region created by
upper ridging both to the west and east along with a weakening
broad upper trof over the interior eastern states. Yet another
feature contributing to the deformation zone is an upper trof in
the easterlies over the western Gulf which continues further away
from the area later in the period. The axis of dilatation
associated with the modest deformation zone looks to extend across
central Mississippi into central Alabama through Friday then
gradually shifts closer to the coast through Saturday. This
deformation zone is a modest feature so contribution to potential
convective development will also be modest. However, there are two
features which will contribute more substantially to convective
development which are Mesoscale Convective Vortices (MCV's), one
of which appears to be developing over the border of central
Mississippi/Alabama, and another more obvious one in the general
proximity of MGM. Another interesting item about this forecast is
that while tonight's outflow boundary moves into the northern Gulf
and one would expect the area to be somewhat stabilized with less
convective potential for Friday, the presence of the MCVs will
counteract this. So, have opted to go with likely pops for the
entire area on Friday as a result and some strong storms will be
possible. Isolated convection lingers into Friday night. For
Saturday, it's not clear if the MCV's will still be present but
given ample deep layer moisture persisting across the area and the
modest deformation zone have opted to good chance pops. Lows
tonight range from the lower 70s inland to the mid/upper 70s at
the coast and lows Friday night will be similar. Highs on Friday
will be limited by cloud cover and convection and will be mostly
in the upper 80s to around 90. Highs on Saturday will be mostly in
the lower 90s. A moderate risk of rip currents continues for
tonight after which a low risk is expected through Saturday. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jul 21, 10:23 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
1023 PM CDT Thu Jul 21 2022

ALZ053-055-056-059-262-264-FLZ201>205-220430-
Clarke AL-Baldwin Central AL-Baldwin Inland AL-Monroe AL-Conecuh AL-
Escambia AL-Escambia Inland FL-Okaloosa Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
1023 PM CDT Thu Jul 21 2022

...Strong thunderstorms will impact portions of Monroe, central
Baldwin, east central Clarke, Escambia, Conecuh, western Okaloosa,
Santa Rosa and Escambia Counties through 1130 PM CDT...

At 1023 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 11 miles west of
Monroeville to 7 miles east of I65 And AL 113 to 9 miles southeast of
Castleberry to 14 miles northeast of Brewton. Movement was south at
45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ferry Pass, Ensley, Gonzalez, Bay Minette, Atmore, Pace, Milton,
Monroeville, Brewton, Evergreen, Century, Flomaton, Bagdad, Frisco
City, McCullough, Peterman, Stapleton, East Brewton, Uriah and
Molino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central and southwestern Alabama.

&&

LAT...LON 3053 8750 3081 8791 3183 8750 3183 8746
      3155 8703 3143 8672 3051 8669 3050 8702
      3052 8699 3057 8700 3050 8705 3050 8710
      3058 8718 3053 8719 3051 8716 3050 8716
TIME...MOT...LOC 0323Z 020DEG 39KT 3157 8751 3124 8719 3122 8689 3122
8687

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jul 21, 10:37 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
1037 PM CDT Thu Jul 21 2022

ALZ051>055-261-262-MSZ067-076-220430-
Wilcox AL-Clarke AL-Baldwin Inland AL-Monroe AL-Choctaw AL-
Washington AL-Mobile Inland AL-Greene MS-Wayne MS-
1037 PM CDT Thu Jul 21 2022

...Strong thunderstorms will impact portions of western Monroe,
northeastern Mobile, Choctaw, northwestern Baldwin, Washington,
Clarke, southwestern Wilcox, Wayne and northern Greene Counties
through 1130 PM CDT...

At 1036 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles northeast of
Quitman to 4 miles west of Coffeeville to 9 miles northeast of
Whatley. Movement was southwest at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jackson, Waynesboro, Thomasville, Butler, Grove Hill, Chatom,
Wagarville, Saint Stephens, Leroy, Clara, Deer Park, Whatley, Tibbie,
Mount Vernon, Calvert, Lisman, Millry, State Line, Buckatunna and
Silas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central and southwestern Alabama...and southeastern
Mississippi.

&&

LAT...LON 3209 8804 3206 8807 3207 8809 3205 8812
      3202 8812 3199 8810 3201 8809 3199 8807
      3199 8778 3188 8748 3149 8758 3104 8779
      3118 8854 3136 8884 3143 8884 3143 8894
      3182 8894 3185 8865 3189 8848 3225 8842
TIME...MOT...LOC 0336Z 031DEG 25KT 3208 8867 3177 8817 3173 8757

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

MM
Special weather statement, Jul 21, 11:17 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
1117 PM CDT Thu Jul 21 2022

ALZ265-220500-
Mobile Coastal AL-
1117 PM CDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of southwestern Mobile
County through MIDNIGHT CDT...

At 1117 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Bayou La Batre, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bayou La Batre and Coden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3032 8819 3036 8819 3037 8823 3036 8826
      3037 8826 3038 8825 3039 8829 3037 8831
      3039 8831 3040 8834 3044 8836 3049 8830
      3053 8820 3052 8809 3038 8811 3034 8813
      3035 8814 3033 8815 3034 8815
TIME...MOT...LOC 0417Z 249DEG 7KT 3042 8825

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jul 21, 11:27 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
1127 PM CDT Thu Jul 21 2022

ALZ052-053-055-059-261-262-264-266-FLZ201>204-220530-
Clarke AL-Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Monroe AL-Escambia AL-Washington AL-Mobile Inland AL-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
1127 PM CDT Thu Jul 21 2022

...Strong thunderstorms will impact portions of southwestern Monroe,
northeastern Mobile, Baldwin, southeastern Washington, southeastern
Clarke, western Escambia, Santa Rosa and Escambia Counties through
1230 AM CDT...

At 1127 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles east of
Jackson to Atmore to 10 miles north of Point Baker. Movement was
southwest at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Bay
Minette, Atmore, Pace, Milton, Goulding, Robertsdale, Creola,
Century, Flomaton, Loxley, Stockton, McCullough, Stapleton and Axis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central and southwestern Alabama.

&&

LAT...LON 3040 8753 3054 8784 3075 8795 3071 8795
      3071 8796 3072 8796 3103 8815 3161 8777
      3117 8737 3099 8679 3040 8694 3040 8702
      3045 8693 3060 8703 3058 8718 3040 8721
      3047 8742 3044 8739
TIME...MOT...LOC 0427Z 032DEG 28KT 3152 8776 3103 8747 3084 8700

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jul 21, 11:31 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
1131 PM CDT Thu Jul 21 2022

ALZ052-053-261-263-MSZ067-075-076-079-220530-
Clarke AL-Washington AL-Mobile Central AL-Mobile Inland AL-Perry MS-
Greene MS-Wayne MS-George MS-
1131 PM CDT Thu Jul 21 2022

...Strong thunderstorms will impact portions of northern Mobile,
Washington, central Clarke, northeastern George, northeastern Perry,
Wayne and Greene Counties through 1230 AM CDT...

At 1131 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 5 miles west of
Barnett to 7 miles southwest of Silas to 9 miles east of Coffeeville.
Movement was south at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Saraland, Satsuma, Jackson, Waynesboro, Citronelle, Lucedale, Creola,
Chatom, Richton, Leakesville, Chunchula, Wagarville, Saint Stephens,
Leroy, Clara, Gulfcrest, Deer Park, Axis, Tibbie and Beaumont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Alabama...and southeastern Mississippi.

&&

LAT...LON 3143 8897 3143 8894 3182 8894 3183 8876
      3187 8856 3176 8846 3170 8847 3170 8842
      3164 8837 3166 8774 3112 8795 3109 8797
      3107 8796 3078 8802 3075 8829 3111 8894
TIME...MOT...LOC 0431Z 349DEG 30KT 3197 8899 3172 8845 3181 8795

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jul 22, 12:11 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1211 AM CDT Fri Jul 22 2022

ALZ052-261>264-266-FLZ201>204-MSZ075-076-078-079-220615-
Mobile Inland AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Washington AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Stone MS-Perry MS-Greene MS-George MS-
1211 AM CDT Fri Jul 22 2022

...Strong thunderstorms will impact portions of Mobile, Baldwin,
southern Washington, west central Santa Rosa, Escambia, George,
Perry, Greene and Stone Counties through 115 AM CDT...

At 1211 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles northwest of
Macedonia to 5 miles southwest of Beaumont to 7 miles north of
Lucedale to 5 miles east of Citronelle to 11 miles east of Stapleton
to 3 miles west of Point Baker. Movement was southwest at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Brent, West Pensacola,
Ensley, Daphne, Tillmans Corner, Warrington, Fairhope, Saraland,
Gonzalez, Bay Minette, Foley, Pace, Chickasaw, Satsuma, Orange Beach,
Wiggins and Robertsdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Alabama...and southeastern Mississippi.

&&

LAT...LON 3091 8934 3091 8914 3143 8915 3127 8795
      3126 8799 3115 8797 3072 8699 3053 8713
      3055 8720 3033 8729 3032 8726 3026 8760
      3041 8791 3071 8791 3077 8800 3052 8809
      3074 8841 3074 8888 3068 8889 3065 8934
TIME...MOT...LOC 0511Z 035DEG 23KT 3144 8920 3110 8896 3103 8862 3107
8813 3073 8760 3068 8712

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:11 PM CDTSevere Thunderstorm WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 2 more94 min
Jul 21, 9:32 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Escambia, Monroe, Wilcox58 min
Jul 21, 9:42 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington, Wilcox63 min
Jul 21, 10:23 PM CDTSpecial Weather StatementMOBConecuh, Escambia, Monroe67 min
Jul 21, 10:37 PM CDTSpecial Weather StatementMOBChoctaw, Clarke, Washington53 min
Jul 21, 10:58 PM CDTAreal Flood AdvisoryMOBChoctaw, Clarke, Washington, Wilcox3 hr
Jul 21, 11:17 PM CDTSpecial Weather StatementMOBMobile43 min
Jul 21, 11:20 PM CDTSpecial Marine WarningMOB35 min
Jul 21, 11:27 PM CDTSpecial Weather StatementMOBBaldwin63 min
Jul 21, 11:31 PM CDTSpecial Weather StatementMOBWashington59 min
Jul 22, 12:25 AM CDTSpecial Marine WarningMOB95 min
Jul 22, 3:08 AM CDTSpecial Marine WarningMOB67 min
Jul 22, 11:29 AM CDTSpecial Marine WarningMOB91 min
Jul 22, 4:37 PM CDTSpecial Weather StatementMOBPerry38 min
Jul 22, 4:56 PM CDTSpecial Weather StatementMOBGreene34 min

Nearby

Special Weather Statements in Mississippi, 2022Special Weather Statements in Alabama, 2022Special Weather Statements in Florida, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.